Hi--I recently had an Upper GI for nausea and the test came back normal except for a "small amount" of reflux. I was surprised to hear this since I have never had heart burn in my life, even when I was pregnant. My GP does not want to put me on any medication since she said there are no symptoms to treat. She said to take 2 tums at night since it could do damage to my esophagus when I lay down but other than that I didn't need to take anything. I have been reading a lot about how acid reflux can errode your esophagus and am worried. I sometimes feel a very slight burning in my throat. Would something like Prevacid be a good choice for me? My GP said long term use of PPI's can cause problems so that is why she didn't recommend any. I have read that they can cause absorption problems but have not read much else.
What would you recommend for someone in my situation? I am 25 years old and otherwise fairly healthy. I have borderline high cholesterol, if that matters.
Almost everyone has reflux episodes and most are symptomless.
Since you have slight burning in your throat you cant call your GERD as symptomless GERD.
PPI is the drug of choice for GERD.All the PPI are almost of same efficacy.
If you are pregnant avoid omeprazole (prilosec).Otherwise you can take any PPI.
PPI can affect the absorption of calcium.But it is an issue only in elderly individuals and not in young individuals like you.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.